Thunderstorm Wind, Frederick
- When
- February 4, 7:45 PM EST
- Where
- Frederick County, Ridgeville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 39.483, -77.250
Newspaper reports indicated significant damage to a log house near Libertytown in Frederick County, which occurred during the evening. A large old oak tree was downed, as well as a few other smaller trees.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LWX wrote it up.
Newspaper reports indicated significant damage to a log house near Libertytown in Frederick County, which occurred during the evening. A large old oak tree was downed, as well as a few other smaller trees. Trees and powerlines were also downed near Ridgeville and Westminster.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Feb 4, 2:55 PM EST, 4 hours 50 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
255 PM EST SAT FEB 4 2006
.SHORT TERM (TONIGHT THROUGH SUNDAY)...
LOW PRES OVR THE NRN WV PANHANDLE WILL LIFT NORTH INTO SRN ONTARIO
TONIGHT WITH STRONG CDFNT SWEEPING THRU THE AREA EARLY THIS
EVENING. LATEST GFS AND RUC40 SHOWS A FORCED LINE OF CONVECTION
ACCOMPANYING FRONT AROUND 00Z. THIS LINE CAN BE SEEN ALREADY ON
REGIONAL RADARS OVER SWRN VA. MODEL GUIDANCE SHOWS THIS BAND OF
SHRA/TSRA LIFTING NORTH INTO SRN PA BY 03Z. AFTER THAT EXPECT
PARTIAL CLEARING E OF THE MTNS WITH UPSLOPE SHSN PICKING UP OVER
THE HIGHLANDS. WINTER WX ADVISORY ISSUED FOR THOSE AREAS AS FLOW
MAINLY WESTERLY NOT TOO CONDUCIVE FOR BIG SNOWS.
CYCLONIC FLOW AND CAA WILL CONTINUE TO SUPPORT MTN SHSN. A FEW
FLURRIES COULD ALSO MAKE IT EAST OF THE MTNS AS UPPER LVL ENERGY
PASSES BY AROUND H5 LOW OVER SRN ONTARION. TEMPS BACK TO
SEASONABLE NORMS.
&&
.LONG TERM (SUNDAY NIGHT THROUGH SATURDAY)...
SUN NGT WILL FEATURE SCTD SN SHWRS CONTINUING IN THE
WEST...PRIMARILY IN THE ALLEG FRONT REGION...DUE TO WEAK U/L
IMPULSES IN THE BASE OF MAJOR TROUGH AS WELL AS UPSLOPE AND LAKE
ENHANCEMENTS. E OF THE BLUE RIDGE SHOULD REMAIN DRY.
ALTHOUGH PATTERN SHIFT IS GOING TO BE A SHOCK TO THE SYSTEM...IN
REALITY TEMPS WILL GNRLY BE AROUND NORMAL THROUGH THIS EXTENDED
PERIOD FOR LATE WINTER. HIGHS IN THE 30S AND 40S AND LOWS IN THE
20S. THIS IS NORMAL. DEEP TROUGHING HWVR WILL BE PERSISTENT
BASICALLY THROUGH THIS PERIOD...AND WE SEE NO REASON FOR THIS
PATTERN TO CHANGE ANY TIME SOON. HWVR W/O ANY MAJOR SYSTEMS TO MOVE
INTO THE REGION...DO NOT SEE ANY BIG SNOW MAKERS. NEXT WEEKEND WILL
CONTINUE TO ADVERTISE A LITTLE BETTER CHANCE FOR SN SWRS HWVR DUE TO
CLIPPER SYSTEM DROPPING OUT THE GRT LKS.
&&
.AVIATION...IFR CONDTIONS THRU 03Z WITH A CHANCE OF A TSTM THRU
00Z. VFR CONDITIONS AFTER 03Z WITH A SW WIND 10-15KT.
&&
.MARINE...SCA ALL WATERS LOOKS TO PERSIST THROUGH AT LEAST MONDAY
DUE TO RATHER STRONG PRES GRAD DUE TO CAA FLOW AND WRLYS. SCA MAY
NEED TO BE EXTENDED THROUGH MIDWEEK IF PATTERN HOLDS.
TIDE/WATER LEVELS ARE STILL RUNNING ABOUT 1 FT ABOVE PREDICTED
LEVELS BUT THESE LEVELS ARE NOW BELOW OUR LOCALLY DEFINED THRESHOLDS
FOR MINOR COASTAL FLOODING...THEREFORE WE HAVE ALLOWED THE CSTL FLD
STMT TO EXPIRE.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...SNOW ADVISORY FOR MDZ002 FROM 7 PM SATURDAY TO 1 AM MONDAY.
VA...SNOW ADVISORY FOR VAZ021 FROM 7 PM SATURDAY TO 1 AM MONDAY.
WV...SNOW ADVISORY FOR WVZ048-049-054 FROM 7 PM SATURDAY TO 1 AM
MONDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ530>537 UNTIL MONDAY AFTERNOON.
&&
SHORT TERM...ROSA
LONG TERM...JB
AVIATION...ROSA
MARINE...JBHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 309 PM EST SAT FEB 4 2006 ANZ530>537-DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021- 025>031-036>042-050>057-WVZ048>055-051030- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON- PENDLETON-HARDY- 309 PM EST SAT FEB 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA... WASHINGTON DC AND THE TIDAL POTOMAC RIVERAN...CENTRAL MARYLAND... NORTH CENTRAL MARYLAND...NORTHERN MARYLAND...SOUTHERN MARYLAND... WESTERN MARYLAND...NORTH CENTRAL MD...THE DISTRICT OF COLUMBIA... CENTRAL VIRGINIA...NORTHERN VIRGINIA...NORTHWEST VIRGINIA... WESTERN VIRGINIA AND NORTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT THERE IS STILL A CHANCE FOR THUNDERSTORMS DURING THE EVENING...AS A STRONG COLD FRONT MOVES THROUGH...HOWEVER THE THREAT FOR SEVERE WEATHER APPEARS TO HAVE DWINDLED. A SNOW ADVISORY HAS BEEN ISSUED FOR THE EASTERN CONTINENTAL DIVIDE AND ALLEGANY FRONT AREAS. ONE TO TWO INCHES OF SNOW IS EXPECTED OVERNIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT THE BAY AND TIDAL POTOMAC. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SNOW ADVISORY REMAINS IN EFFECT FOR THE EASTERN CONTINENTAL DIVIDE AND ALLEGANY FRONT AREAS THROUGH SUNDAY NIGHT...WHERE AN ADDITIONAL 2 TO 4 INCHES OF SNOW WILL BE POSSIBLE. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MONDAY AFTERNOON ON THE BAY AND TIDAL POTOMAC. WINDS WILL INCREASE ON SUNDAY. GUSTY WEST WINDS MAY GUST UP TO 35 MPH. STRONG WINDS MAY CONTINUE ON MONDAY AS WELL ACROSS PORTIONS OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER SNOWFALL AND STRONG WIND REPORTS WOULD BE GREATLY APPRECIATED. THESE REPORTS SHOULD BE PASSED ALONG TO THE NATIONAL WEATHER SERVICE AT 1... 800... 2 5 3... 7 0 9 1. JB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 455 PM EST SAT FEB 4 2006 MDZ013-014-016>018-VAZ057-050400- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-KING GEORGE- INCLUDING THE CITIES OF...ANNAPOLIS...WALDORF...ST MARYS CITY 455 PM EST SAT FEB 4 2006 ...THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON... THE UNUSUAL WINTER OF 2006 CONTINUES. A WARM FRONT ACROSS CENTRAL VIRGINIA IS MOVING NORTH. ALONG AND BEHIND THE FRONT THUNDERSTORMS ARE BEING REPORTED...AND THERE HAVE EVEN BEEN TWO TORNADOES IN SOUTHERN VIRGINIA THIS AFTERNOON. AS THE STORMS MOVE NORTH THERE IS THE POTENTIAL FOR THESE TO REACH KING GEORGE COUNTY...AND THE MARYLAND COUNTIES EAST OF WASHINGTON DC BETWEEN 5:30 AND 7:00 PM. RESIDENTS CAN EXPECT VERY HEAVY RAINFALL AND STRONG GUSTY WINDS WITH THESE STORMS. ABW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 610 PM EST SAT FEB 4 2006 VAZ050-055>057-042345- KING GEORGE VA-ORANGE VA-SPOTSYLVANIA VA-STAFFORD VA- 610 PM EST SAT FEB 4 2006 AT 610 PM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JUST EAST OF ORANGE SOUTHEAST TO LOUISA...MOVING NORTHEAST AT 40 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 45 MPH AS THEY APPROACH FREDERICKSBURG. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. ROGOWSKI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 705 PM EST SAT FEB 4 2006 DCZ001-MDZ004>006-009>011-013-014-016-018-VAZ041-042-052>057-050130- ANNE ARUNDEL MD-ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-CALVERT MD-CARROLL MD-CHARLES MD-DISTRICT OF COLUMBIA DC-FAIRFAX VA-FAUQUIER VA-FREDERICK MD-HOWARD MD-KING GEORGE VA-LOUDOUN VA-MONTGOMERY MD-NORTHERN BALTIMORE MD-PRINCE GEORGES MD-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-SOUTHERN BALTIMORE MD-SPOTSYLVANIA VA-STAFFORD VA- 705 PM EST SAT FEB 4 2006 ...LINE OF HEAVY SHOWERS TO MOVE THROUGH WASHINGTON AND BALTIMORE METRO AREAS... A NARROW LINE OF HEAVY SHOWERS WILL RAPIDLY MOVE ACROSS THE WASHINGTON DC AND BALTIMORE METRO AREAS THIS EVENING. A BRIEF 5 TO 10 MINUTE PERIOD OF HEAVY RAIN ALONG WITH A FEW RUMBLES OF THUNDER WILL ACCOMPANY THIS LINE. AT 7:00 PM THE LINE EXTENDED FROM CHARLES TOWN WEST VIRGINIA SOUTHWARD TO MANASSAS AND THEN TO FREDERICKSBURG. THE LINE WAS MOVING TO THE NORTHEAST AROUND 45 MPH. SURFACE WINDS COULD GUST BRIEFLY TO 35 TO 40 MPH. THE LINE WILL BE MOVE ACROSS THE IMMEDIATE DC AREA BETWEEN 7:30 AND 8 PM. FOR THE BALTIMORE METRO AREA...EXPECT THE HEAVIEST SHOWERS TO HIT BETWEEN 8:00 AND 8:30 PM. RAINFALL AMOUNTS IN SPOTS WILL BE AROUND ONE QUARTER INCH. MOTORISTS WILL EXPERIENCE REDUCED VISIBILITIES IN HEAVY RAIN AS THE LINE MOVES ACROSS THIS EVENING. SMZ
The Sterling radar (KLWX), 60 km away, was scanning. The volume nearest the first event began at 00:45 UTC.
3 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2006Every state in 2006This day in weather historyWarnings in Maryland, February 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5491950, 5493191, 5491951.